Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have transient fever. Suffered GERD and gastroparesis and diarrhea. Fundoplication partially undone. What is wrong?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have had a transient fever,ranging anywhere from 96 degrees to 102.2 degrees for the last three weeks. I suffer from GERD and gastroparesis and vomit and have diarrhea daily. This has been going on 4 years. My fundoplication has become partially undone. This was discovered in February. I cannot get the internist's office to understand that the fever has nothing to do with the vomiting and diarrhea; I do not have a virus. Can you help with ideas as to where I should turn?
Posted Wed, 23 May 2012 in General Health
Answered by Dr. Ketan Vagholkar 9 hours later

From your history it appears that you have two issues. I will address each separately.

1. The failed surgery for GERD is causing upper gastrointestinal symptoms. For this you need to consult a General surgeon to consider revisional surgery after proper evaluation. Until then you need to continue with conservative treatment.

2. Regarding your intestinal trouble, I feel it is an imbalance of your indigenous bacterial flora due to long term medications which is causing the problem. If you are taking steroids for your asthma then there lies the cause. I would suggest that you take a short course of antibiotics in view of the fever followed by a short course of probiotics which will normalize your flora.

Your anemia needs to be treated more aggressively as it will cause a downslide of your general health if untreated.

I hope this provides you a road map for getting yourself relieved of these diseases.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor